Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 22, NWS Lubbock, TX

July 13, 2007Kent County, Texas

NWS Lubbock, TX issued this flash flood warning at Jul 13, 2007, 6:47 AM CDT for Kent County, Texas. It took effect at Jul 13, 2007, 6:52 AM CDT. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2007, 6:47 AM CDT (11:47 UTC)
In effect from
Jul 13, 2007, 6:52 AM CDT
Expired
Jul 13, 2007, 8:45 AM CDT
In force
113 min
Issued by
NWS Lubbock, TX
Area
Whole counties

County Kent County, TX

The radar

The Lubbock radar (KLBB), 110 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 11.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1206 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1206 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
2016 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLUB 131152
FFWLUB
TXC263-131345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
647 AM CDT FRI JUL 13 2007

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KENT COUNTY IN NORTHWEST TEXAS.

* UNTIL 845 AM CDT

* AT 647 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN IN EXCESS OF 2 INCHES HAS FALLEN OVER THE LAST HALF
  AN HOUR. THE HEAVIEST RAINFALL HAS OCCURRED ALONG PORTIONS OF THE  
  SALT FORK OF THE BRAZOS RIVER NEAR TEXAS HIGHWAY 208.              
  THUNDERSTORMS CONTINUED TO PRODUCE VERY HEAVY RAINFALL NEAR        
  CLAIREMONT. THEREFORE FLASH FLOODING ALONG HIGHWAY 208 NEAR        
  CLAIREMONT...AND AREAS WEST OF JAYTON IS LIKELY. 

* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING FROM THIS STORM INCLUDE
  CLAIREMONT...JAYTON...HIGHWAYS 208...70...AND 380.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 3329 10099 3300 10092 3299 10056 3335 10054

$$
2 follow-up statements
000 
WGUS74 KLUB 131237
FFSLUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
732 AM CDT FRI JUL 13 2007

TXC263-131345-
KENT TX-
732 AM CDT FRI JUL 13 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR KENT 
COUNTY...

AT 730 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED 
AREA. AT LEAST TWO INCHES OF RAIN HAS FALLEN ALONG THE SALT FORK OF 
THE BRAZOS RIVER NORTH OF CLAIREMONT...NEAR U.S. HIGHWAY 380 AND 
TEXAS HIGHWAY 208. ADDITIONAL RAINFALL AMOUNTS MAY TOTAL ONE INCH.

FLASH FLOODING ALONG LOW LYING AREAS IS LIKELY ALONG U.S. HIGHWAY 
380 AND TEXAS HIGHWAY 208 NEAR CLAIREMONT. STREET FLOODING MAY ALSO 
OCCUR IN JAYTON.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JAYTON. DO 
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER CROSSES THE HIGHWAY.

LAT...LON 3329 10099 3300 10092 3299 10056 3335 10054

$$
000 
WGUS74 KLUB 131351
FFSLUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
845 AM CDT FRI JUL 13 2007

TXC263-131355-
KENT TX-
845 AM CDT FRI JUL 13 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL KENT COUNTY...

THE WIDESPREAD HEAVY RAIN THAT PROMPTED THE FLASH FLOOD WARNING HAS 
NOW MOVED EAST OUT OF KENT COUNTY. STILL...MORE ISOLATED AREAS OF 
HEAVY RAIN MAY STILL PRODUCE BRIEF LOCALIZED FLOODING OF POOR 
DRAINAGE AND LOW LYING AREAS. MOTORISTS SHOULD REMAIN ALERT TO 
PONDING OF WATER ON ROADWAYS.

LAT...LON 3329 10099 3300 10092 3299 10056 3335 10054

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 4:27 AM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 13, 4:27 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
427 AM CDT FRI JUL 13 2007

.SHORT TERM...
FCST ON TRACK FOR WIDESPREAD TSTM ACTIVITY ACROSS THE FA TODAY AS A
COLD FRONT INTERACTS WITH A VERY MOIST ATMOSPHERE AND A MID-LVL
SHTWV MOVING SE OUT OF THE CENTRAL/SRN ROCKIES. SOME OF THE TSTMS
WILL LIKELY PRODUCE HEAVY RAINFALL AND MAY RESULT IN SOME FLOODING
PROBLEMS.

AT 4 AM...THE INITIAL FRONTAL/OUTFLOW SURGE WAS MOVING THROUGH THE
CENTRAL FA...TSTM DEVELOPMENT WAS GENERALLY SPREADING SOUTH WITH THE
FRONT...THE BULK OF IT REMAINING EAST OF I-27. AS THE UPPER WAVE
MOVES ACROSS THE PANHANDLES AND INTO WESTERN OKLA THIS
MORNING...THIS WILL ALLOW DEEPER NORTHERLY WINDS TO ADVANCE SOUTH
INTO THE FA. MEANWHILE...VERY DEEP MOISTURE RESIDES OVER MOST OF
TX...WITH PWATS OF APPROX 1.6 INCHES ACROSS THE AREA. THIS MOISTURE
IS ACTUALLY FORECAST TO INCREASE TO NEAR 2.0 INCHES...AS MOISTURE
TRANSPORT OCCURS AHEAD AND ALONG THE BOUNDARY. WITH SOUTHERLY
MOISTURE ADVECTION IMPINGING ON THE EAST-WEST BOUNDARY ACROSS THE
AREA...EXPECT WESTWARD PROPAGATION OF TSTM CELLS TO PRODUCE
POTENTIAL FOR TRAINING. AT 850MB...THE NAM BRINGS THE BOUNDARY SOUTH
INTO THE FA BEFORE IT STALLS OUT THROUGH 6Z TONIGHT...WHILE THE GFS
HOLDS IT UP A LITTLE BIT FURTHER NORTH. THE NAM SOLUTION IS MORE
FAVORABLE FOR HVY RAIN POTENTIAL. AT THIS TIME...WILL FAVOR THE NAM
SOLUTION SLIGHTLY DUE TO THE LIKELIHOOD OF COLD POOLS ENHANCING THE
FRONTAL PUSH. THUS HAVE INCREASED POPS...ESPECIALLY ACROSS THE
ROLLING PLAINS...AND ADDED HEAVY RAIN TO GRIDS IN THAT AREA. SVR
THREAT APPEARS TO BE LOW DUE TO WEAK SHEAR AND LIMITED
INSTABILITY...ISOLATED DAMAGING WIND GUSTS AND MARGINALLY SVR HAIL
WILL BE POSSIBLE WITH THE STRONGEST STORMS.

SHOULD SEE THE TSTM ACTIVITY SLOWLY SHIFT SOUTH AND EAST FRI EVE AS
THE SHTWV MOVES INTO CENTRAL TX. DAYTIME TEMPS SHOULD CONTINUE A
DOWNWARD TREND WITH HIGHS MAINLY IN THE 80S.

.LONG TERM...
RELATIVELY LOWER IMPACT WEATHER IS EXPECTED IN THE LONG TERM...
ALTHOUGH SLIGHT CHANCE RAIN PROBABILITIES REMAIN.

SOLUTIONS AGREE THAT RAIN/STORM CHANCES WILL ACCOMPANY THE FRONTAL
BOUNDARY AND SHIFT SOUTH BY SATURDAY MORNING...WITH LINGERING
SHOWERS/STORMS STILL POSSIBLE OVER THE SOUTHERN HALF OF THE FA
THROUGH AT LEAST MIDDAY. NEAR MERIDIONAL FLOW ALOFT MAY HAVE JUST
ENOUGH EASTERLY COMPONENT TO ASSIST MOUNTAIN CONVECTION IN
APPROACHING THE WESTERN ZONES LATE SATURDAY...THUS HAVE MAINTAINED
SLIGHT CHANCE POPS THEN.

THE NEXT NOTABLE RAIN CHANCES MAY OCCUR AS WE APPROACH MID WEEK.
WITH THE HIGH AMPLITUDE RIDGE PERSISTING OVER THE WESTERN
U.S...ANOTHER HEIGHT WEAKNESS/MID LEVEL LOW IS PROGGED TO TAKE SHAPE
OVER CENTRAL TEXAS/OKLAHOMA. SOLUTIONS SHOW THIS FEATURE ROTATING
BENEATH THE HIGH /AS THE CENTER OF THE WEAKENING HIGH SHIFTS
NORTHEASTWARD TOWARD THE THE CENTRAL ROCKIES AND NORTHERN
PLAINS/...AND TRANSLATING WESTWARD TOWARD THE BIG BEND BY MID WEEK.
PROXIMITY OF SAID LOW WARRANTS SLIGHT CHANCE POPS FAVORING THE
EASTERN AND SOUTHERN ZONES DURING THE TUESDAY THROUGH THURSDAY
TIMEFRAME.

MEANWHILE TEMPERATURES WILL CONTINUE TO BE AT/SLIGHTLY BELOW
SEASONAL AVERAGES...ESPECIALLY ON SATURDAY WITH HIGHS EXPECTED TO BE
IN THE UPPER 80S IN THE WAKE OF THE FROPA/RAIN.

&&

.AVIATION...
EXPECTING PERIODS OF TSTM ACTIVITY AT KLBB AND KCDS TERMINALS
THROUGH MIDDAY. CONDITIONS SHOULD SLOWLY IMPROVE BY LATE AFTN TO
EARLY EVE WITH DECREASING TSTM CHCS AND CLOUD COVER. MVFR CONDITIONS
WILL BE POSSIBLE BY EARLY SAT MORN AS AREAS OF LOW STRATUS/FOG DEVELOP.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        84  61  90  64  94 /  40  20  20  20  10
TULIA         83  63  88  63  93 /  50  20  10  10  10
PLAINVIEW     84  64  87  64  91 /  50  20  10  10  10
LEVELLAND     84  63  88  68  92 /  40  30  20  20  10
LUBBOCK       85  65  87  66  93 /  40  30  10  10  10
BROWNFIELD    86  64  88  69  93 /  40  30  20  10  10
CHILDRESS     83  69  88  68  94 /  80  30  10  10  10
SPUR          86  66  89  68  91 /  50  30  20  10  10
ASPERMONT     88  68  88  70  91 /  50  40  20  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

33/20/33
Hazardous weather outlook, Jul 13, 4:29 AM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
429 AM CDT FRI JUL 13 2007

TXZ021>044-140930-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
429 AM CDT FRI JUL 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE

A UPPER LEVEL DISTURBANCE WILL INTERACT WITH A COLD FRONT AND A VERY
MOIST ATMOSPHERE TO PRODUCE SCATTERED THUNDERSTORMS TODAY. ALTHOUGH
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THE STRONGEST STORMS MAY
PRODUCE ISOLATED DAMAGING WIND GUSTS AND HAIL UP TO NICKEL SIZE.

FLOODING

WIDESPREAD THUNDERSTORM ACTIVITY WITH HEAVY RAIN TODAY MAY LEAD TO LOCAL
RAINFALL TOTALS FROM ONE TO THREE INCHES. THIS MAY RESULT IN
LOCALIZED EXCESS RUNOFF AND FLASH FLOODING. THIS THREAT WILL BE
GREATEST ALONG AND EAST OF INTERSTATE 27...HIGHWAY 87.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. LOCAL OFFICIALS
ARE URGED TO RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER
SERVICE OFFICE IN LUBBOCK.

In the hours before

Special weather statement, Jul 13, 4:43 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
443 AM CDT FRI JUL 13 2007

TXZ023>026-029>032-035>038-131700-
SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-LUBBOCK-
CROSBY-DICKENS-KING-
INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE...
MEMPHIS...TURKEY...CHILDRESS...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE
443 AM CDT FRI JUL 13 2007

...ISOLATED FLASH FLOODING POSSIBLE TODAY...

PERIODS OF HEAVY RAINFALL ARE EXPECTED OVER THE EXTREME SOUTHEASTERN
PANHANDLE...THE NORTHERN AND CENTRAL SOUTH PLAINS AND ROLLING PLAINS
THROUGH TODAY. LOCALIZED AREAS WILL LIKELY SEE BETWEEN 1 AND 3 INCHES
OF RAIN...WITH SOME BRIEF VERY HEAVY DOWNPOURS LIKELY.

MINOR FLOODING OF LOW LYING AREAS MAY BECOME FAIRLY COMMON. A FEW
LOCATIONS MAY BRIEFLY EXPERIENCE MORE SERIOUS FLASH FLOODING THAT
MAY RESULT IN DANGEROUS TRAVEL CONDITIONS.

AREA RESIDENTS AND THOSE TRAVELLING ACROSS THE REGION TODAY SHOULD
CLOSELY MONITOR THE LATEST WEATHER INFORMATION...AND PREPARE TO
TAKE ACTION SHOULD FLOODING THREATEN OR IF A WARNING IS ISSUED. IF
THE THREAT FLASH FLOODING APPEARS TO INCREASE OR BECOME MORE
WIDESPREAD...A FLASH FLOOD WATCH MAY BE REQUIRED.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 3:37 AM CDTFlash Flood WarningLUBHale83 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.